Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Dec 3, 2010, 12:52 PM MST for 7 counties in Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2010, 12:52 PM MST (19:52 UTC)
- Expired
- Dec 3, 2010, 5:43 PM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS75 KCYS 031952 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MST FRI DEC 3 2010 ...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH THIS EVENING... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION THROUGH THIS EVENING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON TODAY. THE WINDS IN SOUTHEAST WYOMING WILL DIMINISH IN THE MID TO LATE AFTERNOON WITH THE PASSAGE OF A COLD FRONT. WYZ103>106-110-116>118-032100- /O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 1252 PM MST FRI DEC 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * WIND REPORTS...WINDS GUSTED AS HIGH AS 55 MPH JUST TO THE SOUTH AND WEST OF CHEYENNE. SUSTAINED WINDS IN THOSE AREAS WERE BETWEEN 40 AND 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ003-019>021-054-055-096-032245- /O.NEW.KCYS.WI.Y.0018.101203T1952Z-101204T0200Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 1252 PM MST FRI DEC 3 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * WIND REPORTS...MANY PLACES IN THE PANHANDLE HAVE HAD SUSTAINED WINDS OF 30 TO 35 MPH SINCE 1230 PM WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF STRONG WINDS OVER THE PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
2 follow-up statements
973 WWUS75 KCYS 032058 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 158 PM MST FRI DEC 3 2010 ...STRONG WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING... .STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION THROUGH THIS EVENING. AT THE SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING THROUGH MID AFTERNOON TODAY. THE WINDS IN SOUTHEAST WYOMING WILL DIMINISH THROUGH THE EARLY EVENING WITH THE PASSAGE OF A COLD FRONT. WYZ103>106-110-116>118-032200- /O.CAN.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 158 PM MST FRI DEC 3 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WESTERLY WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING THROUGH THE EARLY EVENING. THE WINDS HAVE GRADUALLY DIMINISHED SINCE MIDDAY OVER THE AREA AND THAT TREND SHOULD CONTINUE THROUGH THE EVENING HOURS. WIND GUSTS AS HIGH AS 50 MPH AT 145 PM OVER THE AREA WILL SLOWLY DIMINISH AND BY THE EARLY EVENING WILL BE UP TO ONLY AROUND 40 MPH. FOR THAT REASON...THE HIGH WIND WARNING WILL EXPIRE AT 2 PM. IN THE WARNED AREA...SUSTAINED WINDS HAVE BEEN BETWEEN 35 AND 45 MPH THIS MORNING WITH GUSTS BETWEEN 50 AND 55 MPH. $$ NEZ003-019>021-054-055-096-040200- /O.CON.KCYS.WI.Y.0018.000000T0000Z-101204T0200Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 158 PM MST FRI DEC 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * WIND REPORTS...MANY PLACES IN THE PANHANDLE HAVE HAD SUSTAINED WINDS OF 30 TO 35 MPH SINCE 1230 PM WITH GUSTS TO 45 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF STRONG WINDS OVER THE PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
940 WWUS75 KCYS 040043 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MST FRI DEC 3 2010 ...WIND ADVISORY CANCELLED FOR MUCH OF THE WESTERN NEBRASKA PANHANDLE... .THE PRESSURE GRADIENT WILL SLOWLY DECREASE OVER WESTERN NEBRASKA THIS EVENING AS A COLD FRONT DROPS SOUTH THROUGH THE AREA. NEZ003-019>021-054-055-096-040145- /O.CAN.KCYS.WI.Y.0018.000000T0000Z-101204T0200Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 543 PM MST FRI DEC 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE DECREASED BELOW 30 MPH. $$ JAMSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 3, 10:02 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 3, 10:02 AM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MST FRI DEC 3 2010
.DISCUSSION...WINDS HAVE INCREASED IN MANY AREAS WITHIN THE HIGH WIND
WARNING AT MID MORNING. SOME PLACES HAVE HAD WIND GUSTS APPROACH
WARNING CRITERIA BETWEEN 15Z AND 16Z. WILL CONTINUE THE WARNING
UNTIL 21Z. THE WINDS IN THAT AREA SHOULD SUBSIDE WITH THE PASSAGE
OF THE APPROACHING COLD FRONT. AS OF 16Z...THE FRONT WAS JUST NORTH
OF THE WYOMING PART OF THE CWA. AT THAT TIME...3 MB THREE HOURLY
SURFACE PRESSURE RISES WERE NOTED BEHIND THE FRONT. THE FRONT
SHOULD MOVE THROUGH MUCH OF THE CWA BY 22Z. HIGH TEMPERATURES...
ESPECIALLY IN THE NORTH PART OF THE CWA WILL LIKELY OCCUR EARLY...
JUST BEFORE THE FRONTAL PASSAGE. THE OTHER ITEM FOR THE REST OF
TODAY WILL BE THE SNOW OVER AND NEAR THE SNOWY RANGE. FOR NOW HAVE
INCREASED POPS FOR THAT AREA THE REST OF TODAY. THE COMBINATION OF
THE SNOW AND WINDS WILL PRODUCE BLOWING SNOW OVER THE SNOWY RANGE AND
TRAVEL WILL BE HAZARDOUS. FOR THE AFTERNOON FORECAST ISSUANCE WILL
TAKE A CLOSER LOOK AT WINDS FOR EARLY TONIGHT BEHIND THE FRONT AS
THE PANHANDLE MAY REQUIRE A WIND ADVISORY. ALSO...IN THE SHALLOW
UPSLOPE THAT DEVELOPS BEHIND THE FRONT...LIGHT SNOW AND FREEZING
DRIZZLE MAY BE MORE WIDESPREAD LATER TONIGHT OVER THE LOWER
ELEVATIONS.
&&
.AVIATION...18Z TAF ISSUANCE...
AREAS OF MVFR CEILINGS AND VISIBILITIES IN SNOW CONDITIONS WILL
OCCUR WEST OF THE LARAMIE RANGE THE REST OF TODAY. THE SNOW WILL
BE WIDESPREAD OVER THE SNOWY RANGE THROUGH SATURDAY MORNING WHICH
WILL BE OBSCURED. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 50
KNOTS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH 21Z.
AFTER THAT TIME...A COLD FRONT WILL MOVE THROUGH THE CWA...SHIFTING
THE WINDS TO NORTHERLY AND AT A LIGHTER SPEED. MVFR CONDITIONS AND
EVENTUALLY IFR WILL DEVELOP OVER MUCH OF THE CWA TONIGHT AND
PERSIST THROUGH 18Z SATURDAY. THE VISIBILITIRS WILL BE REDUCED IN
LIGHT SNOW...FREEZING DRIZZLE AND FOG.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 300 AM MST FRI DEC 3 2010/...
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
THE MAIN FORECAST CONCERN FOR TODAY WILL BE THE REDEVELOPMENT OF
VERY STRONG WINDS ACROSS THE INTERSTATE 80 AND INTERSTATE 25
CORRIDORS THROUGH SOUTHEAST WYOMING. WIND SPEEDS ARE BEGINNING TO
INCREASE OVERNIGHT AS THE UPPER RIDGE BEGINS TO BREAK DOWN AND
BRINGS THE RIGHT EXIT REGION OF THE 120 KNOT JET STREAK...AND
ASSOCIATED SUBSIDENCE...ACROSS THE AREA. MOUNTAIN WAVE HAS BECOME
VERY EVIDENT SINCE AROUND 10 PM MST THURSDAY EVENING...AND THIS IS
AN EARLY INDICATION OF THE DEVELOPING EVENT. WIND SPEEDS OBSERVED
AT THE MEDICINE BOW PROFILER HAVE ALSO INCREASED SLIGHTLY FROM
AROUND 40 KNOTS AT 700 MB AND THE LOWEST RANGE GATE TO AROUND 55
KNOTS EARLY THIS MORNING WHICH IS ANOTHER GOOD INDICATION OF THE
WIND EVENT DEVELOPING. THE INHERITED WIND HIGHLIGHT APPEARS TO
STILL BE ON TRACK SO AM NOT PLANNING ANY CHANGES TO THE HIGH WIND
WARNING THIS MORNING.
SNOWFALL IN THE SIERRA MADRE...SNOWY RANGE AND NORTH LARAMIE RANGE WILL
BE ON THE INCREASE THIS MORNING AS OROGRAPHIC SUPPORT AND DYNAMICS
ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE JET STREAK BEGIN
TO MOVE OVER THE AREA. AT THE SURFACE...THE COLD FRONT WILL ALSO
BEGIN TO APPROACH THE FORECAST AREA FROM THE NORTHWEST BY MIDDAY.
THE FRONT WILL INCREASE CHANCES FOR SNOW ACROSS THE SOUTHERN
LARAMIE RANGE BY THIS EVENING AS THE BOUNDARY EXITS THE AREA TO THE
SOUTHEAST.
TEMPERATURES TODAY WILL BE AROUND 10 DEGREES WARMER THAN
NORMAL...AND THEN WILL FALL SHARPLY SATURDAY TO AROUND 10 DEGREES
BELOW NORMAL BEHIND THE FRONTAL PASSAGE.
WILL HOLD OFF ON ISSUING A WINTER WEATHER ADVISORY FOR SNOW IN THE
SNOWY RANGE...SIERRA MADRE AND NORTH LARAMIE RANGE DUE TO A
RELATIVE LULL IN PRECIPITATION ACCUMULATION EXPECTED DURING THE
DAY SATURDAY. OTHERWISE...THE POTENTIAL FOR ACCUMULATING SNOW WILL
BE PRESENT THROUGH EARLY SUNDAY WITH ACCUMULATIONS OVER THE 48
HOUR PERIOD APPROACHING ONE FOOT AT THE HIGHEST ELEVATIONS. BEST
CHANCES FOR ACCUMULATIONS WILL BE THIS AFTERNOON AND EVENING AND
THEN AGAIN SATURDAY NIGHT...ALTHOUGH LIGHTER ACCUMULATIONS WILL
STILL BE EXPECTED BETWEEN THESE TWO EVENTS.
LONG TERM...MONDAY THROUGH THURSDAY
A WEAK DISTURBANCE WILL MOVE ACROSS THE CWA IN NW FLOW ALOFT ON
MON. THIS WILL RESULT IN A CHANCE OF LIGHT SNOW MAINLY IN THE WY
PORTION OF THE FORECAST AREA. NORTH FLOW WILL OCCUR ALOFT MON
NIGHT AS THE UPPER RIDGE REBUILDS OVER THE WESTERN U.S. DRY
CONDITIONS WILL OCCUR ON TUES...WITH THE EXCEPTION OF THE SNOWY
RANGE WHERE SOME SNOW SHOWERS WILL OCCUR. THE UPPER RIDGE AXIS
WILL MOVE OVER THE INTERMOUNTAIN WEST. FOR TUES NIGHT...NW FLOW
WILL CONT ALOFT AS THE UPPER RIDGE AXIS MOVES INTO WRN WY. THE
UPPER RIDGE AXIS WILL MOVE OVER THE CWA ON WED ALONG WITH THE
THERMAL RIDGE...RESULTING IN WARMER TEMPERATURES FOR THE CWA.
LIGHT SNOW IS LIKELY ONCE AGAIN IN THE SOUTHERN MOUNTAINS THUR AND
THUR NIGHT AS A COLD FRONT APPROACHES THE AREA. DRY CONDITIONS
WILL PREVAIL ACROSS THE REST OF THE FORECAST AREA. HIGH
TEMPERATURES WILL BE AROUND NORMAL MON AND TUES...5 DEGREES ABOVE
NORMAL ON WED...AND AROUND NORMAL ON THUR.
&&
.AVIATION...12Z TAFS...
AREAS OF MVFR CONDITIONS WILL OCCUR WEST OF THE LARAMIE RANGE
TODAY AND TONIGHT. LIGHT SNOW WILL FALL IN THIS AREA AND THIS WILL
RESULT IN LOW CIGS AND VSBYS AT TIMES. STRONG AND GUSTY SURFACE WINDS
WILL ALSO OCCUR TODAY IN THE MOUNTAINS AND THE ADJACENT PLAINS.
&&
.FIRE WEATHER...
VERY STRONG WINDS WILL AGAIN DEVELOP ACROSS MUCH OF THE DISTRICT
TODAY...WITH STRONGEST WIND SPEEDS EXPECTED THROUGH THE INTERSTATE
80 AND INTERSTATE 25 CORRIDORS. RELATIVE HUMIDITIES OF 30 TO 45
PERCENT WILL BE OBSERVED ACROSS THE EXTREME SOUTHEAST WYOMING AND
MOST OF THE NEBRASKA PANHANDLE TODAY. ELSEWHERE...RELATIVE HUMIDITIES
WILL DROP JUST TO 50 TO 65 PERCENT ACROSS THE NORTHERN-MOST AND
WESTERN-MOST PORTIONS OF THE DISTRICT TODAY. SLIGHTLY HIGHER
HUMIDITY MINIMUMS WILL BE OBSERVED SATURDAY WITH MUCH COOLER
TEMPERATURES EXPECTED BEHIND A COLD FRONTAL PASSAGE LATE TODAY.
EXCELLENT RECOVERIES ARE EXPECTED TONIGHT AND SATURDAY NIGHT. A
PROLONGED PERIOD OF RELATIVELY LIGHT SNOWFALL ACCUMULATIONS WILL
EVENTUALLY RESULT IN SNOWFALL AMOUNTS IN THE SIERRA MADRE...SNOWY
AND NORTH LARAMIE RANGES OF AROUND 8 TO 12 INCHES BY EARLY SUNDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 2 PM TODAY FOR WYZ103-WYZ104-WYZ105-
WYZ106-WYZ110-WYZ116-WYZ117-WYZ118.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...CARPENTER
LONG TERM/AVIATION...KMD
UPDATE...WEILANDHazardous weather outlook, Dec 3, 5:08 AM MST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 508 AM MST FRI DEC 3 2010 WYZ103>106-110-116>118-041215- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- 508 AM MST FRI DEC 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 2 PM TODAY. WEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH AT THE LOWER ELEVATIONS. WIND GUSTS IN THE MOUNTAINS WILL BE UP TO 75 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-041215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 508 AM MST FRI DEC 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ109-111>115-041215- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 508 AM MST FRI DEC 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL OCCUR ACROSS THE AREA TODAY. AREAS OF BLOWING SNOW WILL OCCUR ACROSS THE AREA...ESPECIALLY IN THE MOUNTAINS. PERIODS OF SNOW WILL OCCUR TODAY AND TONIGHT IN THE SNOWY AND SIERRA MADRE RANGES WITH 4 TO 6 INCHES OF SNOW ACCUMULATION BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SNOW WILL CONTINUE IN THE SNOWY AND SIERRA MADRE RANGES THROUGH SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS BY SUN MORNING WILL BE FROM 10 TO 12 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Dec 3, 9:45 AM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MST FRI DEC 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM NON-TSTM WND GST 8 S CHEYENNE 41.03N 104.79W
12/03/2010 M54 MPH LARAMIE WY MESONET
RECORDED AT THE SENSOR ON WYO HILL ON I-25. SUSTAINED
WINDS AT THIS TIME WERE 41 MPH.
&&
LUNDQUISTLocal storm report, Dec 3, 10:25 AM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 AM MST FRI DEC 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND GST 13 SW CHEYENNE 41.01N 104.97W
12/03/2010 M56 MPH LARAMIE WY MESONET
REPORTED FROM THE UPR SENSOR AT EMKAY. SUSTAINED WINDS
WERE 50 MPH.
&&
LUNDQUISTLocal storm report, Dec 3, 10:28 AM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 AM MST FRI DEC 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
12/03/2010 M52 MPH LARAMIE WY ASOS
SUSTAINED WINDS WERE 38 MPH.
&&
LUNDQUISTLocal storm report, Dec 3, 12:47 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1247 PM MST FRI DEC 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM NON-TSTM WND GST TORRINGTON 42.07N 104.18W
12/03/2010 M51 MPH GOSHEN WY ASOS
SUSTAINED WAS 35 MPH.
1030 AM HIGH SUST WINDS 13 SW CHEYENNE 41.01N 104.97W
12/03/2010 M53 MPH LARAMIE WY MESONET
THE UPR SENSOR AT EMKAY REPORTED SUSTAINED WINDS AT OR
ABOVE 40 MPH FROM 945 AM UNTIL 11 AM. THE PEAK GUST SO
FAR TODAY HAS BEEN 56 MPH AT 945 AM.
1141 AM HIGH SUST WINDS 8 S CHEYENNE 41.03N 104.79W
12/03/2010 M44 MPH LARAMIE WY MESONET
THE SENSOR AT WYO HILL REPORTED SUSTAINED WINDS AT OR
ABOVE 40 MPH FROM 1041 AM TO 1141 AM. THE STRONGEST GUST
SO FAR HAS BEEN 54 MPH AT 836 AM.
&&
LUNDQUISTNearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.